Doctor insights on:
Weaning From Prednisone
I just weaned down from prednisone and i'm off of the steroid. I never had any side effects. But now my face is extremely red and i'm very hot.
Rebound effect: Steroids are very powerful , helpful and sometimes life saving medications . They are difficult medications with lots of side effect . When you come off them , you might have rebound effect ( the signs and symptoms of the condition you take steroid would come in more powerful form) if you did not gradually tapper before you stooped them . Will recommend to see your pcp ...Read more
Prednisone is a synthetic cortisone. The body makes cortisone, a natural hormone made in adrenal glands. The body converts it to Hydrocortisone to become active. 25 mg of cortisone has about same effect as 5 mgm prednisone. The average person would produce 3-6 mg of pred daily. So why use a substitute? The synthetic has more anti-inflammatory effect; but has less effect ...Read more
Help. I've weaned to 3 mg prednisone after being on 5mg for months.Today accidently took three 5 mg tabs instead of 1mg tabs.What do I take tomorrow?
My husband 63 has viral bronchitis and was given 60 milligram prednisone for 5 days. Is this safe? I thought ur suppose to wean yourself off this.
It is safe: Very short course of predisone can technically be stopped abruptly. However, i would have personally tapered it. ...Read more
I have taken 5mg prednisone daily for about 2months to wean off doctor said to take one evry other day for 1 week and then 1 every 3 days is that safe?
Should be: This should be effective.Get a more detailed answer ›
I was on prednisone for 23 days. 6 of those days was 480 ml in vein daily then home at 60 mg and weaned off it until oct 31. When will i sleep again?
Prednisone and SLEEP: If you are having insomnia from prednisone, then you should contact either your psychiatrist or the prescribing doctor and notify them that you are having insomnia from the prednisone. This is not going to respond to behavioral interventions. I usually wind up having to prescribe a low-dose antipsychotic such as seroquel (quetiapine) to control the organic insomnia that is caused by the prednisone. ...Read more
After weaning off massive prednisone doses of 23 days (6of those days was 480 ml/day), how long can tremors (side effect prednisone) last?
In a few days.: The tremor effect , if present, usually does not last for more than a couple of days after stopping the drug (unless it was given in a depo injection). Avoid caffeine and stimulant in the meanwhile. If the tremor continues for more than 72 hrs, i would look for other potential causes. ...Read moreSee 1 more doctor answer
Can being on breathing treatments and weaning off prednisone affect a full pulmonology testing workup?
Medication effects on lung function tests.: Yes it can. Prednisone decreases inflammation in the lung and breathing treatments usually involve the incorporation of medications which make your bronchial tubes in the lung wider and with less tube spasm so the air you breath can flow in and out easier. Pulmonary function studies involve measuring how the air you breath flows in and out of the lung as well as how what comes in and out of the lung is distributed to and from the body. Pulmonary function tests are used to monitor how you do on and off medications affecting how well your lung works under any given circumstance. ...Read moreSee 2 more doctor answers
I'm trying to wean off prednisone 5mg and not only is my body seized with pain, I am having difficulty breathing. Coughing up fluid. Can you help me?
Prednisone withdrawl: I hardly doubt these are the symptoms of Prednisone withdrawl. It depends on why you are taking prednisone. Some diseases require very slow weaning process whereas others like asthma flare up will let you wean slower. If you do have troubles weaning, you have to talk to your physician treating the disorder Prednisone was started for. ...Read moreSee 1 more doctor answer
Hi, I was diagnosed with systemic Lupus in 2011. I began plaquenil 200 MG a day and now am on 12.5 MG of Prednisone a day. I want to wean off plaquenil and wonder how to begin and if there is intense withdrawal known to happen. As in with the prednisone t
Work with your doc: Please don't do this without medical supervision! There is no withdrawal from Plaquenil (hydroxychloroquine) but your SLE could flare. Also, it's generally preferable to taper prednisone first. Your doctor can guide you through this - you're not on your own. Take advantage of his/her expertise, experience, and judgement. ...Read more
- Talk to a doctor live online for free
- Skin reaction from prednisone
- Skin soreness from prednisone
- Withdrawal symptoms from prednisone
- Ask a doctor a question free online
- Weaning from breastfeeding and pms
- Swelling knee joints from prednisone
- Weaning from breastfeeding at 6 months
- Weaning from breastmilk to formula milk
- Talk to a pharmacologist online for free